Florida, 2015Damaging Winds in Florida, February 5, 2015
February 5, 2015 · NWS TBW · 2 events in 2 counties and zones
A line of showers and thunderstorms moved through the Florida peninsula ahead of a cold front. A couple of these storms produced damaging downburst wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms moved through the Florida peninsula ahead of a cold front. A couple of these storms produced damaging downburst wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Feb 4, 8:48 PM EST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 4, 8:48 PM EST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
848 PM EST WED FEB 4 2015
.UPDATE...
AS EXPECTED THE DRY LAYER THAT HAS PERSISTED FOR A FEW DAYS NOW
BETWEEN 900 AND 700 MBS HAS ALL BUT VANISHED AS EVIDENT ON THE
05/00Z TBW SOUNDING. DEWPOINT DEPRESSIONS THAT HAD EXCEEDED 45C
EARLIER THIS MORNING AROUND 900MB ARE NOW ONLY ABOUT 3C OR SO.
THUSLY...SHOWERS HAVE INCREASED IN COVERAGE OVER THE LAST FEW
HOURS MAINLY ACROSS THE COASTAL ZONES. THIS WILL BE SHORT LIVED
HOWEVER AS RAIN WILL INCREASE IN COVERAGE AS SHOWERS WILL BEGIN TO
MOVE ON SHORE SHORTLY. MADE A FEW TWEAKS TO TIMING FOR THIS
EVENING BUT OTHERWISE THE FORECAST IS IN GOOD SHAPE. EXPECTING
WIDESPREAD SHOWERS WITH A FEW ISOLATED THUNDERSTORMS OVERNIGHT.
BEST CHANCES FOR TSTMS WILL BE OFFSHORE WHERE THE GREATEST
INSTABILITY IS PRESENT BUT A FEW TSTMS OVER LAND REMAIN POSSIBLE
NEVERTHELESS. MORNING COMMUTES WILL BE DISRUPTED THURSDAY MORNING
AS BEST RAIN CHANCES LOOK TO BE DURING THE MORNING RUSH HOUR.
UPDATED ZONES AND NDFD GRIDS WILL BE SENT OUT SHORTLY.
&&
.AVIATION...
VFR EXPECTED FOR A FEW MORE HOURS BEFORE CIGS AND VSBYS WILL DROP WHEN
THE RAINFALL MOVES INTO THE AREA. EXPECTING BKN MVFR CIGS TO PREVAIL
FOR MUCH OF THE OVERNIGHT AND INTO THE DAY ON THURSDAY. LOCALIZED REDUCTIONS
TO IFR ARE NOT OUT OF THE QUESTIONS. VSBYS WILL BE HIGHLY DEPENDENT
ON RAINFALL INTENSITY AT TERMINALS. WILL AMD ANY TAFS AS NEEDED.
&&
.MARINE...
AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL AND EASTERN GULF
OF MEXICO TONIGHT WITH INCREASING WINDS AND BUILDING SEAS...WITH SMALL
CRAFT ADVISORIES FOR THE NORTHERN AND CENTRAL OUTER WATERS AND EXERCISE
CAUTION CONDITIONS ON THE REMAINING COASTAL WATERS. A COLD FRONT WILL
PUSH ACROSS THE WATERS ON THURSDAY WITH WINDS SHIFTING TO THE NORTH
WITH WINDS NEAR ADVISORY LEVELS ACROSS THE REGION. SURFACE HIGH PRESSURE
WILL BUILD OVER THE SOUTHEAST U.S. THURSDAY NIGHT AND FRIDAY WITH WINDS
VEERING NORTHEAST BUT THE GRADIENT WILL REMAIN RATHER TIGHT WITH EXERCISE
CAUTION TO MARGINAL ADVISORY LEVELS CONTINUING. WINDS AND SEAS WILL
GRADUALLY SUBSIDE FRIDAY NIGHT AND SATURDAY AS HIGH PRESSURE SETTLES
OVER NORTH FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 62 69 49 68 / 100 70 0 0
FMY 65 74 53 74 / 60 80 10 0
GIF 62 69 47 68 / 100 80 0 0
SRQ 63 69 50 69 / 100 80 0 0
BKV 58 68 41 67 / 100 60 0 0
SPG 62 68 52 66 / 100 70 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM EST THURSDAY FOR
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE/AVIATION...11/MCKAUGHAN
MARINE...13/OGLESBY
DECISION SUPPORT...05/CARLISLEHazardous weather outlook, Feb 4, 3:11 AM EST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
311 AM EST WED FEB 4 2015
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-042100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
311 AM EST WED FEB 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A UPPER-LEVEL SYSTEM AND ASSOCIATED SURFACE LOW AND COLD FRONT
WILL BRING A FEW THUNDERSTORMS TO THE REGION TONIGHT AND EARLY
THURSDAY. THERE IS SOME POTENTIAL FOR A FEW OF THE THUNDERSTORMS
TO BECOME STRONG...ESPECIALLY OVER THE EASTERN GULF OF MEXICO AND
ALONG THE COAST TO THE SOUTH OF TAMPA BAY. HOWEVER...AT THIS TIME
NO WIDESPREAD SEVERE WEATHER THREAT IS EXPECTED.
...RIP CURRENT IMPACT...
RIP CURRENTS WILL INCREASE ALONG OUR BEACHES TONIGHT AS THE NEXT
FRONT PASSES THROUGH THE REGION.
...MARINE IMPACTS...
PERIODS OF CAUTIONARY LEVEL WINDS ARE EXPECTED ACROSS THE EASTERN
GULF OF MEXICO LATER TODAY AND TONIGHT AS A COLD FRONT PASSES
THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
...MARINE IMPACTS...
ELEVATED WINDS AND SEAS TO ADVISORY LEVELS AT TIMES ARE EXPECTED
FOR THURSDAY...THURSDAY NIGHT...AND EARLY FRIDAY. WINDS AND SEAS
WILL DIMINISH INTO THE UPCOMING WEEKEND AS HIGH PRESSURE BUILDS
OVER THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MROCZKA
In the hours before
Special weather statement, Feb 5, 2:15 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
215 AM EST THU FEB 5 2015
FLZ151-155-160-251-255-260-050800-
INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-COASTAL HILLSBOROUGH-
INLAND HILLSBOROUGH-COASTAL MANATEE-
215 AM EST THU FEB 5 2015
...STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH...MANATEE AND
SARASOTA COUNTIES...
AT 213 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM TOWN N COUNTRY TO
10 MILES WEST OF VENICE...OR ALONG A LINE EXTENDING FROM TAMPA
INTERNATIONAL AIRPORT TO 10 MILES WEST OF VENICE...MOVING EAST AT 30
MPH. THIS CLUSTER OF STORMS WILL AFFECT WESTCHASE...TOWN N
COUNTRY...TAMPA...BRANDENTON...PALMA SOLA AND LONGBOAT KEY...UNTIL
300 AM EST.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 179 AND 266.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 1 AND 19.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 2 AND 53.
GUSTY WINDS UP TO 45 MPH ARE POSSIBLE ALONG WITH TORRENTIAL RAINS
THAT WILL REDUCE VISIBILITY TO NEAR ZERO AND CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 2814 8265 2816 8213 2706 8214 2705 8245
2736 8263 2739 8263 2734 8256 2740 8258
2743 8263 2760 8264 2762 8257 2764 8259
2777 8244 2788 8241 2790 8243 2793 8247
2781 8247 2785 8256 2793 8254 2801 8265
TIME...MOT...LOC 0713Z 260DEG 26KT 2803 8254 2710 8263Thunderstorm Wind, Manatee
- When
- February 5, 2:26 AM EST
- Where
- Manatee County, 0.2 mi S of Cedar Hammock
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 27.477, -82.529
A broadcast media relayed pictures of wind damage to a building at a fruit farm in Bradenton. Damage included a section of the roof peeled off the building allowing rain to get inside, a metal awning knocked down, and a metal gate damaged was bent. Time was estimated based on radar.
Thunderstorm Wind, Lee
- When
- February 5, 4:45 AM EST
- Where
- Lee County, 2.59 mi ESE of Buckingham
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 26.651, -81.694
Broadcast media relayed pictures of trees down near Harns Marsh in Lehigh Acres. Most of the trees down were shallow rooted in a wet marsh area, and a nearby ASOS as Regional Southwest Airport recorded wind gusts of 45 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Pennsylvania, February 5 to 6, 20152 deaths · 4 events
- Flood and High Wind in California, February 5 to 9, 2015$500,000 · 71 kt wind · 10 events
- Blizzard and Winter Storm in Alaska, February 5 to 7, 2015$150,000 · 76 kt wind · 6 events
- High Wind in Wyoming, February 5 to 7, 2015$55,000 · 99 kt wind · 11 events
- High Wind in Wyoming, February 5 to 7, 201576 kt wind · 45 events
- Tornadoes and Damaging Wind in Florida, February 5, 20151 injured · $13,000 · EF1 · 4 events
- Cold in New York, February 5 to 6, 201512 events
- High Surf in Hawaii, February 5 to 8, 201511 events
- High Wind in Montana, February 5 to 6, 201566 kt wind · 10 events
- Heavy Snow and Winter Weather in Massachusetts, February 5, 20158 events
- High Wind in Montana, February 5 to 7, 201578 kt wind · 8 events
- High Wind in Oregon, February 5 to 6, 2015108 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551748, 551749.